1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Dr. Kerr, I presume?
Clark Ellis brings us a rare interview with British researcher Dr. Jonathan Kerr who is now living in Colombia.
Discuss the article on the Forums.

Significant Improvement Story -- Focus on Thiamine Deficiency

Discussion in 'General Treatment' started by Wayne, Jul 3, 2013.

  1. Lou

    Lou Senior Member

    Messages:
    500
    Likes:
    316
    southeast US
    Some of us have wondered why initial positive results boomeranged with higher doses, that perhaps it could be depletion of some nutrient, mineral or other vitamin.

    Usual suspects: other b vitamins (too much of one depletes others).

    Unusual suspect: manganese (I read in an old Mindell book about supplements that manganese worked with thiamine to produce an enzyme that aids thyroxin production). Note: I'm hypothyroid and crashed with excess thiamine and wonder if others that crashed suffer from low thyroid as well?

    Shot in the dark suspects: low zinc and/or copper. Only mention these as I have trouble balancing the two, seemed to get worse with extra thiamine.

    Anyone have other suspects? Or comments about those mentioned above?
     
  2. Mr. Cat

    Mr. Cat Senior Member

    Messages:
    140
    Likes:
    135
    Nothern California
    I wanted to share the effects of my B1 usage. Since reading this thread, I jumped on the bandwagon 6 days ago, and quickly worked up to 1500mg/day, with no side effects. I'm confident I could handle much more, but am not sure it would yield additional benefits. Positive effects seem to be mild - a slight increase in energy and mood, and at times I think I feel calmer - and don't seem to last more than an hour or so after I take a pill. No effect on PEM that I can notice, as I've had some minor crashes in the last few days that are probably unrelated. I will probably go off it soon, to see what effect that has. Judging from my response, I doubt that I'm B1 deficient.
     
    Little Bluestem, Sasha and Wayne like this.
  3. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    1,492
    Likes:
    1,448
    I am extremely low, have almost no thiamine. Will start today.
     
  4. LisaGoddard

    LisaGoddard Senior Member

    Messages:
    122
    Likes:
    110
    Hi, Just to add my experiene as I started on 500mg thiamine three days ago. So far I think I have some reduction of pain in my lymph nodes which is very welcome. The B1 makes me sleepy and relaxed - feeling like a jelly fish - so am going to take it at nights.
     
    Sasha likes this.
  5. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK
    Anybody had side-effects? I've just been prostrate for four hours with a cracking headache, faint nausea and chills (in 28 degree heat!). I'm about two weeks in at 1500mg.

    Sorry I can't read back over the thread - can hardly read, in fact!
     
  6. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    WOW! That is such a high dose. :eek: When I took the B1, I couldn't handle more than 25mg/day.

    If you are having symptoms this severe, my guess is that 1500 mg is TOO MUCH, and your body is telling you loud and clear that it doesn't like it.

    just my 2 cents
     
  7. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    Hi Dreambirdie - I've had absolutely no effects going up from 300mg/day by 300mg every three days as per the study until maybe a slight improvement at 1200mg - I wondered if it could be just coincidence (I do sometimes get bad sinus headaches but not nausea & chills) or some kind of cumulative effect. I'm backing down to 1200mg. I'm wondering if this was a migraine (I only get one about every seven or eight years!).
     
  8. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    Sasha The effects of these kind of things can be cumulative. I have noticed that with B12. I take only 250 mcg of HB12 a few times per week. Whenever I get to thinking I can handle more and raise my dose up to 500 mcg/day, I end up with intense detox symptoms... sometimes sooner and sometimes later. Then I have to stop for as long as it takes to clear the symptoms and go back to a smaller dose.

    I am not saying this is what is happening with you, but I have seen that many of us seem to do better with micro-dosing than we do with the large mega doses. It's much easier to manage.
     
    maryb likes this.
  9. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    Thanks - maybe I should go down a bit further. I'll see how I do tomorrow - I normally can get over one of these headaches with a good night's sleep.
     
  10. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    I think it's best to pay close attention to your body and make your decisions based on that. Good luck with sleep. I hope the headache disappears by morning.
     
    Sasha likes this.
  11. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    Thanks, Dreambirdie. I feel a lot better this morning - particularly in not having a headache - but I still don't feel right. I feel a bit sub-threshold-fluey-achey and yesterday my lymph nodes were swollen in my left armpit. I'm wondering if this is a new infection or maybe the B1 is helping my immune system to kick in to fight off what I've already got. That doesn't seem to have been other people's experience with it, though.

    It's always so hard to know if a thing is doing good or bad!
     
  12. Ema

    Ema Senior Member

    Messages:
    3,488
    Likes:
    3,964
    Midwest USA
    From the Mercola newsletter this morning on how to repel mosquitos...I may have to look for my B1 again for multiple reasons! I wonder if higher doses repel mosquitoes even better? I HATE mosquitoes.

    Ema
     
  13. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    In my case, I usually know when something is bad, but then I will try to talk myself into thinking it's good because "some study" said it worked well for a certain number of people, and I want to be like them and have it work for me. I have made that mistake countless times now with a wide variety of remedies, hydrocortisone and iodine being the most disastrous.

    If I was feeling fluey and achey, and my lymph nodes were swollen from taking 1500 mg/day of B1 for 2 weeks, I would definitely consider that a case of "feeling worse." Since I don't want to mess with anything that makes me feel worse, if it was me, I would probably stop taking it. Or... MAYBE.... if I was not done experimenting with a given supplement, and I really wanted to give it another shot, I would consider waiting until my body cleared the symptoms, and then try taking half the dose I was on before. If that still made me worse, then I would stop it and not take it again. But that's me.

    It takes so little to throw me into a tailspin, and tailspins often lead to crashes in my case. That's why I am really careful to not take things that make me feel worse. I can't afford being crashed and trashed anymore.
     
    maryb and Sasha like this.
  14. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    Just hard to know if it's a new bug or what... argh...

    I'm feeling a bit better as the day is going on. Maybe it was a bug... :alien: maybe not... :thumbdown:
     
  15. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    Hey Sasha--Try not to head-trip yourself too much about this. Or you will end up looking like this guy :alien:
    Trust yourself, do what feels right for you and see what happens.

    Good luck!
     
  16. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    Thanks! I really like this guy, though! :alien: :alien: :alien:
     
  17. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,127
    Likes:
    3,398
    N. California
    Then you really DO need some psych meds! (just kidding!)
     
  18. Sasha

    Sasha Fine, thank you

    Messages:
    8,716
    Likes:
    7,983
    UK

    :cool:

    (I always thought that one looked like it's on something!)
     
  19. Snow Leopard

    Snow Leopard Senior Member

    Messages:
    2,410
    Likes:
    2,054
    Australia
    I have had similar experiences with high doses of each of the B vitamins and folate as well, I do think there is something unusual going on, but I have no idea what it is...
     
    ukxmrv likes this.
  20. determined

    determined Senior Member

    Messages:
    295
    Likes:
    59
    USA: Deep South
    http://www.cancerandmetabolism.com/content/pdf/2049-3002-1-16.pdf

    This is a very complicated article, one that I think highlights the difficulty in predicting how large or small amounts of a particular supplement may work.

    But having said that, it appears, at least in regards to cancer, that large amounts of B1 may be safer than small or "normal."
     

See more popular forum discussions.

Share This Page